Tag Archives: Silly Noises

Question?: Adhd Symptoms

David asks…

If my little guy start taking meds for ADHD but hi TS tics still remain, what are the options?

Both my son and I have adhd symptoms (he’s diagnosed but I’m not). We both have tics and the people who diagnosed him said that this was just the ADHD but I do not think so. I was not too impulsive as a child yet I had tics, and my boy can call out something or screech even when he is in a relatively calm state (so it is not about regulating states of mind as I am told the cause is).

Any how, I am not getting excited about the prospect of giving him medication as I am not sure it will affect the tics and I wonder If they will be more noticeable then.
For example, he is happy being daft an making silly noises but he finds it easier to play the fool as he doesn’t have to explain outbursts. When he has to be sensible or is feeling sensible and something pops out he smiles and apologizes but in quite a shy way and sometimes looks embarrassed.

I would honestly let him keep being the class clown rather than him feel embarrassed. But are there other options that can work for TS and ADHD together?

admin answers:

I am not in favor of giving children medicine if there is any other options. I too would think that his problem is more likely explained by the TS and yes, the medicines can cause the Tics.

I would go for a second opinion, either from a psychiatrist or neurologists that has a reputation for dealing with children and TS. It may still mean he needs a medication, but maybe there is a more appropriate one.

Powered by Yahoo! Answers